MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER URETERAL CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC - SPENCER URETERAL CATHETER; CATHETER, URETHRAL
Model Number M0064002111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima ureteral catheter was used during a procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the catheter broke inside the patient but were successfully retrieved, though it is unknown how the pieces were retrieved.The patient's condition after the procedure was reported to be okay.Attempts to obtain additional information have been unsuccessful.If any further relevant information is received, a supplemental mdr will be filed.No patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual examination of the complaint device revealed that the catheter was broken in two pieces and both catheter sections were bent in several locations.The noted failures likely occurred due to anatomical or procedural factors which limited the performance of the balloon.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and no anomalies were found.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima ureteral catheter was used in the bladder and ureter during a cystoscopy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the catheter broke inside the patient but were successfully retrieved, though it is unknown how the pieces were retrieved.No patient complications reported as a result of this event.The patient's condition after the procedure was reported to be okay.
 
Additional Manufacturer Narrative
Additional information received: block device available for evaluation, device evaluated by mfr have been updated.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6827311
Report Number3005099803-2017-02684
Device Sequence Number16451105
Product Code GBM
UDI-Device Identifier08714729342168
UDI-Public(01)08714729342168(17)20180430(10)17935392
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K830840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberM0064002111
Device Catalogue Number400-211
Device Lot Number17935392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer08/30/2017
09/27/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/14/2017
10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;